Off Topic Question

I apologise for going off topic to a degree but I thought this a good place to get an opinion on something. I have a friend (about 68) who had a TIA over a year ago. No long term effects other than loss of peripheral sight in one eye and small loss of hearing in an ear. He is on quite a lot of medication including statins and drugs for diabetes 2. He told me he takes about 8 pills a day. I asked if he was on anti-coags and he said no. I accepted this but was a little surprised.

Then the other day, he showed me these marks on his arm and said he was a little concerned about them but won't go to the GP. They looked like blood blisters underneath the skin. He also had a scab on his arm where he'd cut himself and he said it took longer than he would have expected to stop bleeding.

Does this sound like he IS on anti-coags? How can somebody be on them and yet not know about it. I recommended he ask his GP about this but I'm not sure he will.

4 Replies

  • Hi Alan, I think you need to check out his meds to work that question  out. I would also suggest that this was not a TIA but a minor stroke since he is left with some damage. TIA's by definition are transient and whilst they may provide loss of  ability during the event this is temporary and a full recovery is normal. TIAs do indicate a serious  risk of future stroke and I would have thought that anticoagulation would be prescribed.

  • Perhaps Alan G should ask his friend if he is on 'blood thinners' :-)

  • Maybe I will, but I thought him more intelligent than that.

  • Ha bloody ha.

You may also like...